MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS BRAIDED PERIPHERAL CATHETER
Model Number 00884450038109
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a vascular procedure, the catheter tip detached within a patient.The physician had acquired arterial vascular access and during catheter manipulations the tip detached within the patient's common femoral artery.The physician used a vascular snare to successfully retrieve the catheter tip from the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.The root cause was attributed to significant force being applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
IMPRESS BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key9826400
Report Number3010665433-2020-00005
Device Sequence Number3037189
Product Code DQO
UDI-Device Identifier00884450038109
UDI-Public00884450038109
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number00884450038109
Device Catalogue Number46535RIM
Device Lot NumberE1707693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;